Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2007, 2:10 AM CST for Dickson County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 2:10 AM CST (08:10 UTC)
- Expired
- Mar 1, 2007, 2:45 AM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 2:30 AM CST | TSTM WND DMG | White Bluff, TN | 911 DISPATCH REPORTED A TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 1:05 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 010810
SVROHX
TNC043-010845-
/O.NEW.KOHX.SV.W.0011.070301T0810Z-070301T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
210 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF DICKSON
* UNTIL 245 AM CST
* AT 206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15
MILES SOUTHWEST OF DICKSON...OR ABOUT 8 MILES NORTHWEST OF
CENTERVILLE...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNS AND DICKSON BY 220 AM CST
WHITE BLUFF BY 230 AM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3612 8719 3599 8730 3600 8749 3601 8750
3601 8754 3604 8754 3608 8749 3626 8736
3626 8734
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:29 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 28, 9:29 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 929 PM CST WED FEB 28 2007 .UPDATE...ZONE UPDATE WAS ISSUED TO ADJUST LOW TEMPERATURES UPWARD SLIGHTLY AND FRESHEN WORDING. NO SIGNIFICANT CONTENT CHANGES WERE NEEDED. EVENING SURFACE MAP SHOWED LOW PRESSURE OVER OK AND SOUTHEAST KS. A WARM FRONT EXTENDED FROM THE LOW ACROSS MO...SOUTHERN IL AND INTO KY. BOUNDARY WAS ALREADY BECOMING QUITE ACTIVE WITH CONVECTION OVER MO. AIR WAS STILL ON THE DRY SIDE OVER TN WITH PW AT 0.40 AND DEW POINTS MAINLY IN THE LOW 30S. DEEP MOISTURE WAS NOTED OVER TX/LA WHERE DEW POINTS EXCEEDED 60 AND PW VALUES WERE OVER 1.0. LOW LEVEL JET WILL CRANK UP OVERNIGHT TRANSPORTING THIS MOISTURE RAPIDLY NORTH AND NORTHEASTWARD. WE SHOULD SEE SHOWERS DEVELOP RATHER RAPIDLY LATE TONIGHT...ESPECIALLY WEST OF I 65. STEEPENING LAPSE RATES WILL BRING POSSIBILITY FOR ELEVATED CONVECTION. SEVERE POTENTIAL CONTINUES THROUGH THURSDAY WITH HIGH SHEAR ENVIRONMENT. 00Z NAM MODEL SOUNDINGS SHOW UNIMPRESSIVE CAPE VALUES OVER TN...BUT STEEP MID LEVEL LAPSE RATES AND SOME PATCHES OF SUNSHINE MAY YIELD ENOUGH INSTABILITY FOR SIGNIFICANT DEEP CONVECTIVE DEVELOPMENT. OUR HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENT ADDRESS THESE POSSIBILITIES. && .PREV DISCUSSION... /ISSUED 317 PM CST WED FEB 28 2007/ .DISCUSSION... PARTIAL CLOUDINESS IN PLACE ACROSS THE MID STATE WITH MOSTLY CLOUDY SKIES TO THE WEST. SOUTH WINDS IN THE 10 TO 20 MPH RANGE ARE COMMON WITH THE GRADIENT AND WIND SPEEDS PICKING UP OVER FAR WESTERN TN AND ACROSS AR. CURRENTLY...AN INTENSIFYING LOW PRESSURE SYSTEM IS LOCATED OVER NORTHEASTERN KN. THIS FEATURE IS EXPECTED TO MOVE NORTHEAST ACROSS EASTERN IOWA DURING THE DAY ON THURSDAY. AT THAT TIME A COLD FRONT WILL EXTEND SOUTHWARD ROUGHLY PARALLEL TO THE MS RIVER AROUND 18Z. IN ADVANCE OF THIS FEATURE...PRE FRONTAL TROUGHING WILL BE MOVING ACROSS WESTERN AND MIDDLE TN LATE TONIGHT. THIS WILL ACT TO BRING A 30-60 PERCENT CHANCE OF SHOWERS AND TSTMS TO THE WESTERN HALF OF THE MID STATE BETWEEN MIDNIGHT AND SUNRISE THU. 850 MB WIND SPEEDS WILL BE UPWARDS OF 55 KT AND MAY COMBINE WITH WEAK INSTABILITY TO PRODUCE A FEW STRONG TSTMS. HELICITY VALUES ARE QUITE HIGH AS WELL SO THE ADDITIONAL LOW LEVEL SHEERING MAY AID DEVELOPMENT. THE MAIN PROBLEM WITH THIS FIRST ROUND OF STORMS GOING SEVERE MAY BE THE LIMITED INSTABILITY. AT ANY RATE...AS THE FRONT MOVES ACROSS MIDDLE TN DURING THU AFTERNOON. ANOTHER...AND MOSTLY LIKELY MORE POTENT...ROUND OF STORMS WILL BE SWEEPING ACROSS THE AREA. SVR TSTMS...WITH DAMAGING WINDS AND ISOL TORNADOES...WILL BE MORE LIKELY WITH THIS SECOND ASSAULT. A GOOD DRY PUSH IN THE MID/UPPER LEVELS WILL ADD TO THE INSTABILITY WITH THIS AFTERNOON ROUND OF STORMS. GRADIENT NON-CONVECTIVE WIND SPEEDS IN THE 15-25 MPH RANGE WITH GUSTS TO 35 MPH ALREADY LOOKS PROMISING DURING THE DAY. ADD CONVECTIVE STORMS TO THAT...AND THE THREAT OF TSTM WIND DAMAGE IS SIGNIFICANT FOR THIS EVENT. THE SHOWERS AND THUNDERSTORMS SHOULD END FROM WEST TO EAST ON THU EVENING. WILL CARRY A LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE PLATEAU IN THE EVENING WITH A SLT CHC/CHC OF SHOWERS FOR THE EVENING ELSEWHERE. A WEAK SYSTEM WILL DROP SOUTHEAST BY FRI NT AND INTO SAT. COULD SEE A SMALL AMOUNT OF LIGHT RAIN ON SATURDAY. IN THE REMAINDER OF THE EXT...SUNDAY LOOKS TO BE ON THE COOL SIDE AS THE UPPER TROUGH REMAINS ACROSS TN. SHOULD SEE TEMPS WARM TO NEAR SEASONAL FOR EARLY MARCH AS THE TROUGH MOVES EAST BY MID WEEK. 21 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Feb 28, 12:44 PM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1244 PM CST WED FEB 28 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-011130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1244 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL PUSH STRONG THUNDERSTORMS INTO EXTREME WESTERN MIDDLE TENNESSEE BY DAWN. THESE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE COLD FRONT PUSHES FURTHER EASTWARD...IT WILL PUSH STRONG THUNDERSTORMS THROUGH MIDDLE TENNESSEE. THE COMBINATION OF ATMOSPHERIC INSTABILITY...STRONG VERTICAL WIND SHEAR AND THE APPROACHING COLD FRONT WILL GENERATE A MODERATE RISK OF SEVERE STORMS OVER WESTERN MIDDLE TENNESSEE WITH A SLIGHT RISK OVER EASTERN MIDDLE TENNESSEE. THESE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND BE PREPARED TO RESPOND QUICKLY WHEN STORMS MOVE INTO THE AREA. JLM
In the hours before
Special weather statement, Mar 1, 12:48 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1248 AM CST THU MAR 1 2007 TNZ005>007-022>027-056>061-093>095-010800- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 1248 AM CST THU MAR 1 2007 ...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH FAR WESTERN MIDDLE TENNESSEE... ...MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF MID STATE FOR THE REMAINDER OF TONIGHT AND THURSDAY... THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN TENNESSEE AND KENTUCKY INTO NORTHERN MISSISSIPPI IN RESPONSE TO AN APPROACHING UPPER LEVEL SHORT WAVE. A FEW STORMS HAVE BECOME SEVERE BASED ON DOPPLER WEATHER RADAR IN WESTERN MIDDLE TENNESSEE...NEAR THE TENNESSEE RIVER. ALTHOUGH LARGE HAIL APPEARS TO BE THE MAIN THREAT AT THIS TIME...A SOUTHERLY LOW LEVEL JET HAS DEVELOPED OVER THE MID STATE WITH WINDS IN EXCESS OF 70 MILES AN HOUR IN THE LOWER LEVELS OF THE ATMOSPHERE. AT THE UPPER LEVELS...A POWERFUL JET WITH WINDS IN EXCESS OF 150 MPH WILL BE IN PLACE FOR THE REMAINDER OF TONIGHT AND DURING THE DAY THURSDAY. IN ADDITION...THE LATEST INFRARED SATELLITE LOOP IS SHOWING JET STREAKS VISIBLE ACROSS WESTERN TEXAS...NOSING NORTHEAST. THESE WILL ENHANCE STORMS ACROSS THE AREA. THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE IN THE OVERNIGHT HOURS...ESPECIALLY THE WEST HALF...BUT MORE SO...FOR ALL OF THE MID STATE...DURING THE DAY THURSDAY...AS DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE ALIGNED. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WIND... LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:34 AM CST | Severe Thunderstorm Warning | OHX | Benton | 26 min |
| Mar 1, 12:42 AM CST | Severe Thunderstorm Warning | OHX | Perry | 18 min |
| Mar 1, 1:35 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 10 min |
| Mar 1, 1:43 AM CST | Severe Thunderstorm Warning | OHX | Perry | 17 min |
| Mar 1, 1:46 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| Mar 1, 3:59 AM CST | Severe Thunderstorm Warning | OHX | Wayne | 21 min |
| Mar 1, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 21 min |
| Mar 1, 2:58 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.